Alert archive / Louisiana / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at May 11, 2021, 3:11 AM CDT for 5 counties in Mississippi; 15 parishes in Louisiana. It took effect at May 11, 2021, 7:27 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2021, 3:11 AM CDT (08:11 UTC)
- In effect from
- May 11, 2021, 7:27 AM CDT
- Expired
- May 12, 2021, 6:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted.
382 WGUS64 KLIX 110811 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New Orleans LA 311 AM CDT Tue May 11 2021 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-111615- /O.NEW.KLIX.FF.A.0007.210511T1800Z-210512T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of Convent, Gonzales, Dexter, Chalmette, Covington, Buras, Cut Off, Belle Chasse, White Castle, East New Orleans, Gramercy, Bayou Cane, Amite, Pascagoula, Raceland, Wakefield, Gloster, Waveland, Easleyville, McComb, McNeil, Montpelier, Livonia, Darlington, Gillsberg, Gulfport, Jackson, Spillman, Greensburg, Liberty, Port Allen, Diamondhead, Roseland, Hammond, Metairie, Salem, Boothville, Galliano, Chauvin, Kenner, St. Francisville, Enon, St. Martin, Clinton, Labadieville, Dulac, Thibodaux, Yscloskey, Myrtle Grove, Mandeville, Prairieville, Violet, Dolorosa, Donaldsonville, Lutcher, Ocean Springs, Robert, Bogalusa, Larose, Poplarville, Tylertown, Centreville, Destrehan, Baton Rouge, New Roads, Lettsworth, Picayune, Paincourtville, Pointe A La Hache, Bay St. Louis, Leeville, Franklinton, Gautier, Slidell, Walker, Felps, Laplace, Woodville, Denham Springs, New Orleans, Montegut, Wilmer, Golden Meadow, Cocodrie, Venice, Lacombe, Plaquemine, Fort Adams, Brusly, Bayou Sorrel, Kentwood, Pierre Part, Watson, Houma, Addis, Smithdale, Moss Point, Ponchatoula, Crossroads, Norco, Reserve, Port Sulphur, and Empire 311 AM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... The National Weather Service in New Orleans has issued a * Flash Flood Watch for portions of southeast Louisiana and Mississippi, including the following areas, in southeast Louisiana, Ascension, Assumption, East Baton Rouge, East Feliciana, Eastern Orleans, Iberville, Livingston, Lower Jefferson, Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower Terrebonne, Northern Tangipahoa, Northwest St. Tammany, Pointe Coupee, Southeast St. Tammany, Southern Tangipahoa, St. Charles, St. Helena, St. James, St. John The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne, Washington, West Baton Rouge, West Feliciana and Western Orleans. In Mississippi, Amite, Hancock, Harrison, Jackson, Pearl River, Pike, Walthall and Wilkinson. * From 1 PM CDT this afternoon through Wednesday afternoon * Another round of showers and thunderstorms is expected across the area beginning this afternoon and stretching into Wednesday. Additional rainfall amounts of 2-4 inches, with locally heavier amounts are possible through tomorrow. This additional rainfall, along with the antecedent conditions could lead to areas of flash flooding. $$ SO
4 follow-up statements
505 WGUS64 KLIX 111227 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New Orleans LA 727 AM CDT Tue May 11 2021 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-112030- /O.EXT.KLIX.FF.A.0007.210511T1227Z-210512T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of Convent, Gonzales, Dexter, Chalmette, Covington, Buras, Cut Off, Belle Chasse, White Castle, East New Orleans, Gramercy, Bayou Cane, Amite, Pascagoula, Raceland, Wakefield, Gloster, Waveland, Easleyville, McComb, McNeil, Montpelier, Livonia, Darlington, Gillsberg, Gulfport, Jackson, Spillman, Greensburg, Liberty, Port Allen, Diamondhead, Roseland, Hammond, Metairie, Salem, Boothville, Galliano, Chauvin, Kenner, St. Francisville, Enon, St. Martin, Clinton, Labadieville, Dulac, Thibodaux, Yscloskey, Myrtle Grove, Mandeville, Prairieville, Violet, Dolorosa, Donaldsonville, Lutcher, Ocean Springs, Robert, Bogalusa, Larose, Poplarville, Tylertown, Centreville, Destrehan, Baton Rouge, New Roads, Lettsworth, Picayune, Paincourtville, Pointe A La Hache, Bay St. Louis, Leeville, Franklinton, Gautier, Slidell, Walker, Felps, Laplace, Woodville, Denham Springs, New Orleans, Montegut, Wilmer, Golden Meadow, Cocodrie, Venice, Lacombe, Plaquemine, Fort Adams, Brusly, Bayou Sorrel, Kentwood, Pierre Part, Watson, Houma, Addis, Smithdale, Moss Point, Ponchatoula, Crossroads, Norco, Reserve, Port Sulphur, and Empire 727 AM CDT Tue May 11 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch is now in effect for * Portions of southeast Louisiana and Mississippi, including the following areas, in southeast Louisiana, Ascension, Assumption, East Baton Rouge, East Feliciana, Eastern Orleans, Iberville, Livingston, Lower Jefferson, Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower Terrebonne, Northern Tangipahoa, Northwest St. Tammany, Pointe Coupee, Southeast St. Tammany, Southern Tangipahoa, St. Charles, St. Helena, St. James, St. John The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne, Washington, West Baton Rouge, West Feliciana and Western Orleans. In Mississippi, Amite, Hancock, Harrison, Jackson, Pearl River, Pike, Walthall and Wilkinson. * Through Wednesday afternoon * Another round of showers and thunderstorms has already developed across the area and multiple periods of rainfall will stretch into tomorrow. Some areas this morning have already received 1-2 inches of rain and an additional 2-4 inches, with locally heavier amounts are possible through tomorrow. This additional rainfall, along with the antecedent conditions could lead to areas of flash flooding. $$ SO
568 WGUS64 KLIX 111936 FFALIX Flood Watch National Weather Service New Orleans LA 236 PM CDT Tue May 11 2021 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-120930- /O.CON.KLIX.FF.A.0007.000000T0000Z-210512T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of Convent, Gonzales, Dexter, Chalmette, Covington, Buras, Cut Off, Belle Chasse, White Castle, East New Orleans, Gramercy, Bayou Cane, Amite, Pascagoula, Raceland, Wakefield, Gloster, Waveland, Easleyville, McComb, McNeil, Montpelier, Livonia, Darlington, Gillsberg, Gulfport, Jackson, Spillman, Greensburg, Liberty, Port Allen, Diamondhead, Roseland, Hammond, Metairie, Salem, Boothville, Galliano, Chauvin, Kenner, St. Francisville, Enon, St. Martin, Clinton, Labadieville, Dulac, Thibodaux, Yscloskey, Myrtle Grove, Mandeville, Prairieville, Violet, Dolorosa, Donaldsonville, Lutcher, Ocean Springs, Robert, Bogalusa, Larose, Poplarville, Tylertown, Centreville, Destrehan, Baton Rouge, New Roads, Lettsworth, Picayune, Paincourtville, Pointe A La Hache, Bay St. Louis, Leeville, Franklinton, Gautier, Slidell, Walker, Felps, Laplace, Woodville, Denham Springs, New Orleans, Montegut, Wilmer, Golden Meadow, Cocodrie, Venice, Lacombe, Plaquemine, Fort Adams, Brusly, Bayou Sorrel, Kentwood, Pierre Part, Watson, Houma, Addis, Smithdale, Moss Point, Ponchatoula, Crossroads, Norco, Reserve, Port Sulphur, and Empire 236 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southeast Louisiana and Mississippi, including the following areas, in southeast Louisiana, Ascension, Assumption, East Baton Rouge, East Feliciana, Eastern Orleans, Iberville, Livingston, Lower Jefferson, Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower Terrebonne, Northern Tangipahoa, Northwest St. Tammany, Pointe Coupee, Southeast St. Tammany, Southern Tangipahoa, St. Charles, St. Helena, St. James, St. John The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne, Washington, West Baton Rouge, West Feliciana and Western Orleans. In Mississippi, Amite, Hancock, Harrison, Jackson, Pearl River, Pike, Walthall and Wilkinson. * Through Wednesday afternoon * Multiple periods of rainfall will stretch into tomorrow. Some areas as of this morning have already received 5 to 8 inches of rain and an additional 2 to 4 inches, with locally heavier amounts are possible through tomorrow. This additional rainfall, along with the antecedent conditions could lead to areas of flash flooding. $$ BL
049 WGUS64 KLIX 120943 FFALIX Flood Watch National Weather Service New Orleans LA 443 AM CDT Wed May 12 2021 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-121800- /O.CON.KLIX.FF.A.0007.000000T0000Z-210512T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of Convent, Gonzales, Dexter, Chalmette, Covington, Buras, Cut Off, Belle Chasse, White Castle, East New Orleans, Gramercy, Bayou Cane, Amite, Pascagoula, Raceland, Wakefield, Gloster, Waveland, Easleyville, McComb, McNeil, Montpelier, Livonia, Darlington, Gillsberg, Gulfport, Jackson, Spillman, Greensburg, Liberty, Port Allen, Diamondhead, Roseland, Hammond, Metairie, Salem, Boothville, Galliano, Chauvin, Kenner, St. Francisville, Enon, St. Martin, Clinton, Labadieville, Dulac, Thibodaux, Yscloskey, Myrtle Grove, Mandeville, Prairieville, Violet, Dolorosa, Donaldsonville, Lutcher, Ocean Springs, Robert, Bogalusa, Larose, Poplarville, Tylertown, Centreville, Destrehan, Baton Rouge, New Roads, Lettsworth, Picayune, Paincourtville, Pointe A La Hache, Bay St. Louis, Leeville, Franklinton, Gautier, Slidell, Walker, Felps, Laplace, Woodville, Denham Springs, New Orleans, Montegut, Wilmer, Golden Meadow, Cocodrie, Venice, Lacombe, Plaquemine, Fort Adams, Brusly, Bayou Sorrel, Kentwood, Pierre Part, Watson, Houma, Addis, Smithdale, Moss Point, Ponchatoula, Crossroads, Norco, Reserve, Port Sulphur, and Empire 443 AM CDT Wed May 12 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of southeast Louisiana and Mississippi, including the following areas, in southeast Louisiana, Ascension, Assumption, East Baton Rouge, East Feliciana, Eastern Orleans, Iberville, Livingston, Lower Jefferson, Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower Terrebonne, Northern Tangipahoa, Northwest St. Tammany, Pointe Coupee, Southeast St. Tammany, Southern Tangipahoa, St. Charles, St. Helena, St. James, St. John The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne, Washington, West Baton Rouge, West Feliciana and Western Orleans. In Mississippi, Amite, Hancock, Harrison, Jackson, Pearl River, Pike, Walthall and Wilkinson. * Until 1 PM CDT this afternoon * Some areas have already received 5 to 7 inches of rain from Tuesday morning through this morning. An additional 1 to 2 inches, with locally heavier amounts are possible today. This additional rainfall, along with the antecedent conditions could lead to areas of flash flooding. $$
058 WGUS64 KLIX 121709 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New Orleans LA 1209 PM CDT Wed May 12 2021 LAZ034>036-046>048-MSZ068>071-121815- /O.CAN.KLIX.FF.A.0007.000000T0000Z-210512T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pointe Coupee-West Feliciana-East Feliciana-Iberville-West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall- Including the cities of Gillsberg, Dolorosa, Dexter, Jackson, Spillman, Liberty, Port Allen, Tylertown, Plaquemine, Centreville, Fort Adams, Brusly, Bayou Sorrel, Baton Rouge, Lettsworth, New Roads, Salem, Felps, Addis, Smithdale, St. Francisville, Wakefield, Gloster, Woodville, White Castle, Clinton, McComb, and Livonia 1209 PM CDT Wed May 12 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Louisiana and southern Mississippi, including the following areas, in southeast Louisiana, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and West Feliciana. In southern Mississippi, Amite, Pike, Walthall and Wilkinson has been cancelled. The Flood Watch is cancelled. While rain chances will be low going through the rest of today, a few isolated showers may still develop this afternoon which may cause locally heavy rainfall but the chance for widespread flash flooding has diminished. $$ LAZ037-039-049-050-056>061-063>072-075>078-MSZ077-080>082-122300- /O.EXT.KLIX.FF.A.0007.000000T0000Z-210512T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Helena-Washington-Ascension-Livingston-Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard- Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany- Southeast St. Tammany-Western Orleans-Eastern Orleans-Pearl River- Hancock-Harrison-Jackson- Including the cities of Cocodrie, Donaldsonville, Gulfport, Lutcher, Convent, Gonzales, Robert, Bogalusa, Venice, Denham Springs, Chalmette, Empire, Larose, Galliano, Poplarville, Buras, Golden Meadow, Wilmer, Ponchatoula, Cut Off, Belle Chasse, Destrehan, Roseland, East New Orleans, Gramercy, Bayou Cane, Hammond, Metairie, Kentwood, Pierre Part, Watson, Houma, Franklinton, Picayune, Paincourtville, Reserve, Boothville, Lacombe, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, Diamondhead, Greensburg, Amite, Raceland, Enon, Crossroads, Slidell, Waveland, Easleyville, Gautier, Norco, Ocean Springs, Walker, Labadieville, Laplace, Thibodaux, Port Sulphur, Yscloskey, Myrtle Grove, Bay St. Louis, Pointe A La Hache, Mandeville, McNeil, Prairieville, Montpelier, Covington, New Orleans, Montegut, Darlington, Violet, St. Martin, and Dulac 1209 PM CDT Wed May 12 2021 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... The Flash Flood Watch is now in effect for * Portions of southeast Louisiana and Mississippi, including the following areas, in southeast Louisiana, Ascension, Assumption, Eastern Orleans, Livingston, Lower Jefferson, Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower Terrebonne, Northern Tangipahoa, Northwest St. Tammany, Southeast St. Tammany, Southern Tangipahoa, St. Charles, St. Helena, St. James, St. John The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne, Washington and Western Orleans. In Mississippi, Hancock, Harrison, Jackson and Pearl River. * Until 6 PM CDT this evening * Some areas have already received 5 to 7 inches of rain from Tuesday morning through this morning. An additional 0.5 to 1.5 inches, with locally heavier amounts are possible this afternoon. This additional rainfall, along with the antecedent conditions could lead to areas of flash flooding. $$ KLG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at May 10, 11:34 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 10, 11:34 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1134 PM CDT Mon May 10 2021 .AVIATION (06z TAF package)... A mix of conditions at 04z, ranging from VFR to a few upper end IFR ceilings, most notably at KHUM and KMCB. Trend will be for ceilings to lower to IFR at most terminals by 09-10z, with some reduced visibilities as well. Convection has made several attempts to move into northwest sections during the evening, but each time has dissipated before crossing the Mississippi River. Also had some slow moving convection northeast of KHUM, but this has dissipated as well. Still some convection well to the northwest near KSHV that has tended to work it's way southeast. At this time, it'd be close to sunrise before getting to KBTR, and not confident it would make it that far, so will not be carrying mention of TSRA in the first 9 hours of the 06z TAF package, but threat is certainly not zero. The overnight IFR conditions should improve to MVFR ceilings around 15z. Question then becomes exactly where/when convection initiates during the day on Tuesday. Synoptic scale models (GFS, ECMWF) develop most convection north of all of our terminals, and keep it there during the day. Some of the convection allowing models develop TSRA near at least our northern terminals during daytime heating. For now, will carry VCTS beginning at 15z and continue through the day for each terminal, but this may need to be trimmed back in later forecasts, particularly at KHUM and the New Orleans terminals. Ceilings again could drop into the IFR range beyond 00z Wednesday. 35 && .PREV DISCUSSION... /issued 605 PM CDT Mon May 10 2021/ EVENING UPDATE... Put out a quick update to raise PoPs from what was a dry forecast. Can't ignore cluster of thunderstorms over north central Louisiana that is moving southeast, and could reach northwest corner of our CWA prior to 8 PM CDT. Right now, it appears that these storms may be somewhat elevated and not surface based, but instability looks better the further southeast the storms move, so some potential for convection to become surface based. Likely to be at least one additional update at some point during the evening. 35 PREV DISCUSSION... /issued 301 PM CDT Mon May 10 2021/ SHORT TERM (Tonight through Wednesday Night)...No significant changes in thinking have occurred since the previous forecast. A brief respite in the active weather pattern is anticipated for tonight as weak subsidence in the wake of on departing upper level vorticity max remains over the region. As a result, very low POP values of only 10 to 20 percent are forecast through the night. Boundary layer flow should also be weak enough to allow for some decoupling to occur later tonight. A broad area of low stratus and some fog is forecast to develop later tonight. This patchy fog should linger through the morning commute before burning off in the mid-morning hours tomorrow. Temperatures will remain mild as southerly flow keeps dewpoints high with readings only falling into the upper 60s and lower 70s. The next shortwave feature and associated jet streak will sweep through the Lower Mississippi Valley during the day tomorrow. Convection is expected remain somewhat scattered in the mid to late morning hours, but a region of enhanced omega will overspread the CWA tomorrow afternoon. The strongest forcing is expected to be across the northern third of the CWA, and this is where categorical POP is forecast. This strong forcing will tap into a fairly unstable airmass as indicated by MLCAPE of between 1500 and 2000 J/KG, and a cluster of showers and thunderstorms should begin to form over portions of Southwest Mississippi and Southeast Louisiana north of the I-10 corridor. Shear values will be limited, so any thunderstorms will see limited tilting. However, sounding profiles do show some potential for a few downburst events with the strongest and deepest convection being the most likely candidates. As a result, there is a non-zero threat of an isolated severe thunderstorm tomorrow afternoon. Strong positive vorticity advection and forcing in the upper levels will remain in place from Tuesday night through Wednesday night as a cold front and northern stream trough axis sweep through the area. However, the threat of severe weather will be significantly reduced a cold pool at the surface keeps any convection elevated Wednesday into Wednesday night. Precipitable water values will remain very high, and there is the concern that some training of convection over the same areas could occur as the frontal boundary slowly drifts to the south on Wednesday. Will need to monitor the evolution of this potential heavy rain event on Wednesday over the next day to see if any flash flood watches will be warranted. The cold pool will keep temperatures well below normal through the day with highs only expected to climb into the 70s. By Wednesday night, the higher rain chances should begin to shift toward the Louisiana coast and finally offshore as the front continues to sweep to the south. However, some lingering isentropically induced shower and elevated thunderstorm activity will be possible over inland portions of the forecast area through the night. LONG TERM (Thursday through Sunday Night)...A much more stable and drier forecast is in the cards for the long term period. Thursday will see gradual clearing from the northwest to the southeast through the day in the wake of a passing northern stream trough axis. Strong dry air advection and increased subsidence will bring clearing skies and decreasing POP values to the region all day long. Temperatures will remain cooler than average due to some weak cold air advection with highs in the mid 70s forecast. As the airmass dries and skies clear Thursday night, temperatures should dip into the 50s and lower 60s. This temperature pattern will continue through Saturday with some gradual modification of the temperatures. Highs will warm into the lower 80s by Saturday and overnight lows will climb from the lower 50s over northern zones Thursday night to the upper 50s by Saturday night. As the ridge axis begins to shift to the east on Sunday, return flow should start to take hold. Low level moisture will be on the increase, but a pool of dry air will continue to reside in the mid-levels. A strong capping inversion will be in place, and this will limit cloud development to only some fair weather cumulus for much of the area. At most, there may be just enough heating closer to the Atchafalaya Basin to support isolated marine layer showers Sunday afternoon. These showers will be diurnally forced with dry weather forecast by Sunday evening. MARINE...Outside of the convective risk for isolated strong wind events from thunderstorms, the pattern over the coastal waters will be fairly benign through Wednesday. However, winds should increase into exercise caution range in the wake of a passing cold front Wednesday night through Friday night. Conditions should improve by Saturday as high pressure shifts over the region. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 81 65 71 / 30 80 80 80 BTR 70 84 69 74 / 40 70 80 90 ASD 69 84 69 76 / 30 60 70 90 MSY 72 83 71 77 / 30 50 60 90 GPT 70 80 69 75 / 30 60 70 80 PQL 67 82 67 77 / 30 60 70 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:49 AM CDT | Areal Flood Advisory | LIX | Hancock | 116 min |
| May 11, 9:14 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 29 min |
| May 11, 9:47 AM CDT | Special Weather Statement | LIX | Pearl River | 43 min |
| May 11, 10:10 AM CDT | River Flood Warning | LIX | Pearl River | 34 hr |
| May 11, 10:10 AM CDT | River Flood Warning | LIX | Pearl River | 33 hr |
| May 11, 10:13 AM CDT | Special Weather Statement | LIX | Hancock | 47 min |
| May 11, 10:34 AM CDT | Special Weather Statement | LIX | Walthall | 56 min |
| May 11, 10:54 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 51 min |
| May 11, 10:57 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 48 min |
| May 11, 11:25 AM CDT | Areal Flood Advisory | LIX | Pearl River | 3 hr |
| May 11, 11:42 AM CDT | Special Weather Statement | LIX | Jackson | 63 min |
| May 11, 1:24 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 66 min |
| May 10, 8:57 PM CDT | River Flood Warning | LIX | Tangipahoa | 5 days |
| May 10, 8:58 PM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| May 10, 9:33 PM CDT | Areal Flood Advisory | LIX | Lafourche, Terrebonne | 48 min |
| May 11, 7:11 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 32 min |
| May 11, 7:43 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 77 min |
| May 11, 7:49 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 116 min |
| May 11, 9:17 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 43 min |
| May 11, 9:21 AM CDT | Special Weather Statement | LIX | Tangipahoa | 39 min |
| May 11, 9:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 11, 9:53 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 67 min |
| May 11, 10:06 AM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| May 11, 10:20 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 115 min |
| May 11, 10:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 11, 10:26 AM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| May 11, 10:26 AM CDT | River Flood Warning | LIX | Saint Helena | 24 hr |
| May 11, 11:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 11, 11:50 AM CDT | Areal Flood Warning | LIX | Saint Tammany, Tangipahoa | 115 min |
| May 11, 12:10 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| May 11, 12:28 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist | 2 hr |
| May 11, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 11, 1:04 PM CDT | Tornado Warning | LIX | Orleans | 14 min |
| May 11, 3:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 11, 3:52 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
Flash Flood Watches in Louisiana, 2021Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.